Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 11, 2013, 10:27 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at May 13, 2013, 9:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2013, 10:27 AM CDT (15:27 UTC)
- In effect from
- May 13, 2013, 9:00 AM CDT
- Expired
- May 14, 2013, 7:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 17.79 ft at May 13, 2013, 7:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
124 WGUS44 KMOB 111527 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1027 AM CDT SAT MAY 11 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .HEAVY RAINFALL OVER THE PAST 24 HOURS COMBINED WITH FORECAST RAINFALL OVER THE NEXT 24 HOURS HAVE CAUSED RIVER LEVELS TO RISE. AS A RESULT A FLOOD WARNING IS NOW IN EFFECT. IT IS EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING THE NEXT 24 HOURS. IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE THIS STAGE FORECAST DOWNWARD. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-121527- /O.NEW.KMOB.FL.W.0071.130512T1630Z-130516T0000Z/ /MCLM6.1.ER.130512T1630Z.130514T0000Z.130515T1800Z.NO/ 1027 AM CDT SAT MAY 11 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE LEAF NEAR MCLAIN * FROM SUNDAY MORNING UNTIL WEDNESDAY EVENING * AT 9AM SATURDAY THE STAGE WAS...13.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 18 FEET...FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL OCCUR. $$
5 follow-up statements
203 WGUS84 KMOB 120055 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 755 PM CDT SAT MAY 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-130055- /O.EXT.KMOB.FL.W.0071.130512T2000Z-130515T1630Z/ /MCLM6.1.ER.130512T2000Z.130514T0000Z.130515T1030Z.NO/ 755 PM CDT SAT MAY 11 2013 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM TOMORROW AFTERNOON UNTIL WEDNESDAY MORNING * AT 7PM SATURDAY THE STAGE WAS 15.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 20.0 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. $$ MSC039-041-153-130055- /O.EXT.KMOB.FL.W.0062.000000T0000Z-130517T0112Z/ /LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T1912Z.NO/ 755 PM CDT SAT MAY 11 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM TOMORROW EVENING UNTIL THURSDAY EVENING * AT 7PM SATURDAY THE STAGE WAS 18.4 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
668 WGUS84 KMOB 121530 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1030 AM CDT SUN MAY 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-131530- /O.EXT.KMOB.FL.W.0071.130513T1200Z-130514T2159Z/ /MCLM6.1.ER.130513T1200Z.130514T0000Z.130514T1559Z.NO/ 1030 AM CDT SUN MAY 12 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM TOMORROW MORNING UNTIL TUESDAY AFTERNOON * AT 10AM SUNDAY THE STAGE WAS 16.5 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$ MSC039-041-153-131530- /O.EXT.KMOB.FL.W.0062.000000T0000Z-130517T0359Z/ /LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T2159Z.NO/ 1030 AM CDT SUN MAY 12 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM THIS EVENING UNTIL THURSDAY EVENING * AT 10AM SUNDAY THE STAGE WAS 19.2 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
640 WGUS84 KMOB 130035 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 735 PM CDT SUN MAY 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-140035- /O.EXT.KMOB.FL.W.0071.130513T1400Z-130515T0200Z/ /MCLM6.1.ER.130513T1400Z.130514T0600Z.130514T2000Z.NO/ 735 PM CDT SUN MAY 12 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM TOMORROW LATE MORNING UNTIL TUESDAY EVENING * AT 7PM SUNDAY THE STAGE WAS 17.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 18.5 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$ MSC039-041-153-140034- /O.CON.KMOB.FL.W.0062.000000T0000Z-130517T0359Z/ /LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T2159Z.NO/ 735 PM CDT SUN MAY 12 2013 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM AFTER MIDNIGHT TOMORROW UNTIL THURSDAY EVENING * AT 7PM SUNDAY THE STAGE WAS 19.7 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
043 WGUS84 KMOB 131537 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1037 AM CDT MON MAY 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-141537- /O.CON.KMOB.FL.W.0071.000000T0000Z-130515T0200Z/ /MCLM6.1.ER.130514T0000Z.130514T0600Z.130514T2000Z.NO/ 1037 AM CDT MON MAY 13 2013 THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM THIS EVENING UNTIL TUESDAY EVENING * AT 10AM MONDAY THE STAGE WAS 17.7 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$ MSC039-041-153-141537- /O.EXT.KMOB.FL.W.0062.000000T0000Z-130516T0900Z/ /LEKM6.1.ER.130502T1730Z.130507T0930Z.130516T0300Z.NO/ 1037 AM CDT MON MAY 13 2013 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL LATE WEDNESDAY NIGHT * AT 10AM MONDAY THE STAGE WAS 20.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE MIDNIGHT. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
690 WGUS84 KMOB 140048 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 748 PM CDT MON MAY 13 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-111-141200- /O.EXT.KMOB.FL.W.0071.000000T0000Z-130514T1200Z/ /MCLM6.1.ER.130514T0600Z.130514T0600Z.130514T0600Z.NO/ 748 PM CDT MON MAY 13 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM AFTER MIDNIGHT UNTIL TUESDAY MORNING * AT 7PM MONDAY THE STAGE WAS 17.8 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE TO NEAR 18.0 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$ MSC039-041-153-150048- /O.EXT.KMOB.FL.W.0062.000000T0000Z-130515T2100Z/ /LEKM6.1.ER.130502T1730Z.130507T0930Z.130515T1500Z.NO/ 748 PM CDT MON MAY 13 2013 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL WEDNESDAY AFTERNOON * AT 7PM MONDAY THE STAGE WAS 20.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 11, 5:58 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 11, 5:58 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SAT MAY 11 2013 .AVIATION [12 UTC ISSUANCE]...HAVE STAYED WITH SIMILAR TIMING FOR THE ONSET OF CONVECTION TODAY BASED ON LATEST SATELLITE AND RADAR TRENDS. ALTHOUGH SFC VSBYS HAVE BEEN BOUNCING AROUND THIS MORNING TO OCCASIONALLY IFR WILL BEGIN PERIOD WITH MVFR CONDITIONS IN LIGHT SHOWERS AND ISOLATED THUNDER BEGINNING AND INCREASING IN COVERAGE AND INTENSITY 12-14Z THEN WITH MVFR CONDITIONS IN THUNDERSTORMS BY 14-16Z. SOME IFR CONDITIONS COULD OCCUR IN MOST INTENSE RAIN SHAFTS DUE TO BOTH CIG/VSBY. THE COLD FRONT...AND END TO CONVECTION...WILL MOVE THROUGH MOB/BFM BY 23Z AND PNS BY 01Z. IFR CONDITIONS DEVELOPING AFTER 06Z DUE TO CIG FROM WEST TO EAST BEHIND COLD FRONT AS LOW STRATUS DEVELOPS DUE TO LAYER LIFTING. STRATUS WILL PERSIST THROUGH END OF THIS TAF PERIOD ONCE IT FORMS. /23 JMM && .PREV DISCUSSION... /ISSUED 436 AM CDT SAT MAY 11 2013/ SHORT TERM [TODAY THRU SUNDAY NIGHT]...WILL HOLD OFF ONCE MORE ON A FLASH FLOOD WATCH BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY OVER SOUTHEAST MS AND COASTAL SW ALABAMA. REASONING FOLLOWS. CURRENTLY...REGION IS UNDER INFLUENCE OF A STABLE AIRMASS THAT IS NORTH OF AN OLD THUNDERSTORM OUTFLOW BOUNDARY WHICH EXTENDS ACROSS EXTREME SOUTHERN LA EAST TO OUR OFFSHORE WATERS AND IS A BIT MORE DIFFUSE FURTHER EAST. 11.00 UTC KLIX & KTLH SOUNDINGS SHOW CLEARLY OUR AREA IS IN A SYNOPTIC 'BATTLE ZONE' BETWEEN VERY DEEP DRY AIR TO THE EAST AND SATURATED MOIST ADIABATIC PROFILES FURTHER WEST (CHECK OUT THE 88D RAINFALL GRADIENT FOR THE PAST DAY AND IT JUMPS OUT AT YOU THERE AS WELL). THIS DEEP LAYER OF DRY AIR EVAPORATIVELY CONSUMED TWO DEEP CONVECTIVE COMPLEXES IN THE PAST 24 H AND WILL PLAY A ROLE INITIALLY TODAY. DEEP LAYER FLOW WILL BE WEST TO EAST WITH SOME SUBTLE VEERING BETWEEN SFC-850 HPA LATER TODAY. ALL EYES ARE ON A DEVELOPING CLUSTER OF DEEP CONVECTION DEVELOPING ALONG THE AFOREMENTIONED BOUNDARY OVER SW LOUISIANA. OUR BEST ESTIMATE IS THAT THIS WILL ARRIVE DURING THE MID MORNING HOURS FIRST IN SOUTHEAST MS AND THEN PROGRESS EASTWARD FROM THERE INTO THE AFTERNOON. AS STRONGER MID AND UPPER TROPOSPHERIC WINDS PROPAGATE INTO REGION TODAY AHEAD OF ADVANCING LONGWAVE TROUGH...IT TURNS THE LOWER TROPOSPHERIC WINDS MORE SOUTHERLY AND FINALLY THE WARMEST AND MOST UNSTABLE AIR ENGAGES THE AFOREMENTIONED LOW LEVEL BOUNDARY. WE FEEL THERE WILL BE SOME PRE-DAWN DEEP CONVECTIVE INITIATION ALONG THAT BOUNDARY IN THE UPSTREAM AIRMASS (AND AHEAD OF APPROACH OF AFOREMENTIONED SW LA CLUSTER) WHICH WILL ADVECT DEBRIS CLOUDS ALONG WITH POSSIBLE OUTFLOWS TO CONTAMINATE THE AIRMASS EARLY(I.E., FOR THE FIRST HALF OF THE MORNING). THIS WILL FURTHER INHIBIT ADDITIONAL THUNDERSTORMS THAT WOULD OTHERWISE DEVELOP AHEAD OF THE APPROACHING CONVECTIVE COMPLEX. HIGHEST POPS WILL BE OVER THE MARINE AREA AND SOUTHWEST SECTIONS OF THE FORECAST AREA THROUGH 18Z. DURING THE AFTERNOON...GUIDANCE IS SHOWING SOME AIRMASS RECOVERY AND ADDITIONAL LAPSE RATE DESTABILIZATION VIA DIFFERENTIAL DIVERGENCE WHICH SHOULD AID ISOLATED THUNDERSTORM DEVELOPMENT MORE ALONG THE SURFACE FRONT. THERE IS A PERIOD WHEN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK IS RIGHT AHEAD OF THE FRONT AND POSSIBLY COUPLES WITH THE LOW LEVEL FRONTAL CIRCULATION TO BRING A FEW STRONG STORMS EAST OF I-65 DURING THE MID-LATE AFTERNOON. MLCAPES REMAIN MODEST (<600 J/KG ON AVERAGE). HIGHS TODAY GENERALLY IN THE LOWER 70S WEST TO TO UPPER 70S EAST. HONESTLY...THERE COULD BE ANOTHER WAKE LOW FOR TODAY GIVEN PRESENCE OF DRY AIR...ESPECIALLY FURTHER EAST. [TONIGHT]...CONSENSUS IS THAT COLD FRONT WILL MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA BY 12.03 UTC AND PROCEED TO BE LOCATED EAST OF DESTIN BY 12.09 UTC. CLEARING AND DECREASE IN POPS LAGS FRONT BY 3-6 H...SO WILL FLOAT POPS AND SKY TO SHOW GRADIENT OF CHANGE. LOWS TONIGHT RANGE FROM THE MID 50S OVER CHOCTAW COUNTY TO MID 60S NEAR DESTIN...SO NICE GRADIENT DUE TO SFC COLD FRONT MOVING THROUGH. /23 JMM SUNDAY AND SUNDAY NIGHT...THE COLD FRONT WILL BE DROPPING SOUTHWARD INTO THE GULF WITH HIGH PRESSURE/DEEP LAYER DRY AIR SPREADING SOUTHWARD ACROSS THE CENTRAL GULF COAST. RAIN CHANCES TO END. HIGHS SUNDAY UPPER HALF OF 70S TO LOWER 80S. WITH LIGHT WINDS AND CLEARING SKIES LOWS SUNDAY NIGHT LOOK TO BE COOLING OFF AGAIN DROPPING TO WELL BELOW SEASONAL NORMALS. COOLEST NUMBERS NORTH OF THE BEACHES INTO THE LOWER/MID 40S. /10 LONG TERM [MONDAY THROUGH FRIDAY]...MONDAY THRU WEDNESDAY LOOK RAINFREE AS A MORE AMPLIFIED UPPER AIR PATTERN EVOLVES OVER THE SOUTHERN STATES. AXIS OF DEEP UPPER TROF PIVOTS EASTWARD ACROSS...TO OFF THE EAST COAST WHILE UPPER RIDGE BUILDS ACROSS THE SOUTHEAST THRU MID WEEK. TEMPERATURES WILL MODERATE WITH HIGHS WELL INTO THE 80S. COOLEST LOWS (UPPER 40S/LOWER 50S INTERIOR) TUESDAY MORNING WILL BE MODERATING EACH MORNING THEREAFTER...BECOMING MILD INTO THE LOWER/MID 60S BY THE CLOSE OF THE WEEK. SMALL CHANCES OF SHOWERS AND STORMS RETURN TO THE FORECAST THURSDAY AND FRIDAY. /10 AVIATION [06Z TAF ISSUANCE]...WILL BEGIN WITH LOW END MVFR CEILINGS AT MOB WITH A TEMPO GROUP FOR LIFR CONDITIONS 08-12Z. FOR BFM...UNSURE IF STRATUS AFFECTING MOB WILL BE SUFFICIENT TO BECOME BROKEN SO WILL BEGIN WITH SCATTERED CLOUDS NEAR 900 FT WITH A TEMPO GROUP FOR LIFR CONDITIONS FROM 08-12Z. HAVE STAYED WITH SIMILAR TIMING FOR THE ONSET OF CONVECTION ON SATURDAY BASED ON SATELLITE LOOP AND CONSIDERING MODEL GUIDANCE...WITH MVFR CONDITIONS IN LIGHT SHOWERS BEGINNING AT 13-14Z THEN WITH MVFR CONDITIONS IN THUNDERSTORMS BY 15-16Z. THE COLD FRONT AND END TO CONVECTION WILL MOVE THROUGH MOB/BFM BY 23Z AND PNS BY 01Z. /29 MARINE...FOR THE FIRST HALF OF TODAY SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AND THEIR OUTFLOWS MAY BECOME INTENSE. WE ANTICIPATE THE ISSUANCE OF SPECIAL MARINE WARNINGS TODAY. SFC OUTFLOWS FROM DEVELOPING THUNDERSTORMS OVER THE COASTAL WATERS WILL CAUSE ERRATIC WIND DIRECTIONS EARLY TODAY. THE LARGE SCALE PRESSURE FIELD IS RELATIVELY FLAT AND ANY WINDS GREATER THAN 10 KNOTS WOULD BE RELATED TO THUNDERSTORM OUTFLOWS. A COLD FRONT ENTERS THE COASTAL WATERS WEST OF PENSACOLA IN THE LATE EVENING AND MOVES EAST OF DESTIN BY SUNRISE. SURFACE HIGH BEGINS BUILDING INTO THE SOUTHERN STATES SUNDAY WITH OFFSHORE FLOW LOOKING TO INCREASE. FREQUENT GUSTS AROUND 25 KNOTS SUNDAY NIGHT INTO MID MORNING MONDAY MAY BE ENOUGH TO WARRANT SMALL CRAFT ADVISORIES. SEAS TRENDING HIGHER. WINDS AND SEAS LOWER MONDAY NIGHT THROUGH WEDNESDAY AS AXIS OF SURFACE HIGH EXPANDS INTO THE SOUTHEAST. 10/23 HYDROLOGY...WILL HOLD ON FLASH FLOOD WATCH FOR NOW. THE LARGE SCALE SFC-850 HPA MOISTURE TRANSPORT NEVER REALLY MAXIMIZES ON OUR AREA TODAY..AND WHEN IT TRIES TO...IT BEGINS TO TRANSLATE DUE TO THE APPROACH OF THE UPPER TROUGH. PLUS IT SEEMS THAT THE LOW LEVEL AIRMASS IS CONTAMINATED FROM AN INSTABILITY PERSPECTIVE DUE TO EARLY MORNING DEEP CONVECTIVE INITIATION. CURRENTLY...SEE THE POSSIBILITY FOR ANOTHER 2-4 INCHES LOCALLY...BUT MOST AREAS LESS THAN TWO INCHES. WILL HAVE TO CAREFULLY WATCH THOSE AREAS FOR TRAINING STORMS AS SOME LOCALIZED BACK-BUILDING IS FAVORED. THE HEAVIEST OF RAIN SHOULD FALL MORE OVER THE OFFSHORE WATERS AND COASTAL ALABAMA EARLY WITH LIGHTER AMOUNTS INLAND. THIS ORIENTATION WILL ALSO 'ROB' ADDITIONAL MOIST AND UNSTABLE STORM RELATIVE INFLOW TO STORMS OVER INLAND SECTIONS. /23 JMM && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 60 79 49 80 / 80 30 05 00 00 PENSACOLA 73 63 82 54 80 / 80 30 10 00 00 DESTIN 74 66 81 58 77 / 80 30 10 00 00 EVERGREEN 73 60 77 43 79 / 70 30 05 00 00 WAYNESBORO 73 56 77 42 80 / 60 20 05 00 00 CAMDEN 73 57 76 42 78 / 70 20 05 00 00 CRESTVIEW 76 59 81 46 81 / 70 30 10 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 11, 4:07 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 407 AM CDT SAT MAY 11 2013 ALZ051>064-FLZ001>006-GMZ635-MSZ067-075-076-078-079-120915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- CHOCTAWHATCHEE BAY-WAYNE-PERRY-GREENE-STONE-GEORGE- 407 AM CDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT APPROACHES. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THE STORMS...AND ISOLATED CASES OF FLASH FLOODING ARE POSSIBLE IF THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS. THE AREAS THAT WILL RECEIVE THE HEAVIEST RAINFALL WILL BE INTERIOR SOUTHEASTERN MISSISSIPPI AND COASTAL SOUTHWESTERN ALABAMA WHERE ISOLATED TOTALS OF TWO TO FOUR INCHES MAY FALL. HOWEVER MOST AREAS ARE FORECAST TO RECEIVE LESS THAN TWO INCHES. GUSTY WINDS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE IN THE STRONGER STORMS. THE THREAT OF ANY THUNDERSTORMS WILL END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING. GMZ630>634-650-655-670-675-120915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 407 AM CDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT FOR THE FIRST HALF OF TODAY,,,SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AND THEIR OUTFLOWS MAY BECOME INTENSE. WE ANTICIPATE THE ISSUANCE OF SPECIAL MARINE WARNINGS LATER TODAY. SURFACE OUTFLOWS FROM DEVELOPING THUNDERSTORMS OVER THE COASTAL WATERS WILL CAUSE ERRATIC WIND DIRECTIONS. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN THE STORMS. A COLD FRONT ENTERS THE COASTAL WATERS WEST OF PENSACOLA IN THE LAST EVENING AND MOVES EAST OF DESTIN BY SUNRISE. A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS BY SUNDAY NIGHT IN THE WAKE OF THE FRONT AND SMALL CRAFT SHOULD EXERCISE CAUTION...ESPECIALLY OVER THE OPEN GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.